MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 25AJ-501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25mm sjm masters series mechanical heart valve chosen for a y-incision aortic valve replacement procedure.The leaflet function was tested by using a plastic tester.After implantation of the valve, the physician found one leaflet of the valve couldn't move flexibly.So, the physician had to explant the valve and implanted a new 23mm sjm regent heart valve w/ flex cuff valve.The leaflet function was tested by using a plastic tester.But the leaflet of the 23mm valve couldn't move flexibly again, the doctor had to explant the 23mm valve again and a new 21mm sjm regent heart valve w/ flex cuff was implanted.The valve was moved normally.The procedure time was extended about 60 minutes.The procedure was finished successfully without patient consequence.The patient remained stable throughout the procedure.
 
Additional Manufacturer Narrative
An event of incomplete coaptation was reported.The valve was returned to abbott for analysis.The valve was returned with both leaflets intact.The leaflets were mobile, and the cuff was intact and was able to rotate freely.Functional testing at the time of manufacturing and upon return to abbott indicated that the valve functioned normally.During this test, which ensures proper cuspal coaptation and hemodynamic performance, the valve was placed in a pulse duplicator filled with saline.The conditions included a beat rate of 70 ± 1 bpm, a flow rate of 5.0 ± 0.2 lpm, and a mean aortic pressure of 100 +5/-5 mmhg.Under these conditions, the leaflets appeared to coapt such that the regurgitant fraction value was 8.2 %.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23285551
Report Number2135147-2025-05815
Device Sequence Number18381634
Product Code LWQ
UDI-Device Identifier05415067043054
UDI-Public(01)05415067043054(17)291014
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25AJ-501
Device Catalogue Number25AJ-501
Device Lot NumberC00024864
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown